Alert archive / Minnesota / Flash Flood Warnings in 2009

Flash Flood Warning 2, NWS Duluth, MN

July 14, 2009Aitkin County, Cass County, Crow Wing County, Minnesota

NWS Duluth, MN issued this flash flood warning at Jul 14, 2009, 7:51 PM CDT for Aitkin County, Cass County, Crow Wing County, Minnesota. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2009, 7:51 PM CDT (00:51 UTC)
Expired
Jul 14, 2009, 11:45 PM CDT
In force
4 hr
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
None

Counties Aitkin County, MN, Cass County, MN, Crow Wing County, MN

The radar

The Duluth radar (KDLH), 170 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 8:15 PM CDTFLASH FLOODAitkin, MNRAIL ROAD TRACK WASHED OUT BY THE RIPPLE RIVER IN AITKIN.
Jul 14, 9:03 PM CDTFLOOD5 N Pillager, MNSECONDARY ROADS WASHED OUT. SEVERAL TREES DOWN.
Jul 14, 9:03 PM CDTHEAVY RAIN 6.35 N Pillager, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 396 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
396 m²/s²
0-3 km storm-relative helicity
458 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDLH 150051
FFWDLH
MNC001-021-035-150445-
/O.NEW.KDLH.FF.W.0002.090715T0051Z-090715T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
751 PM CDT TUE JUL 14 2009

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
  CROW WING COUNTY IN EAST CENTRAL MINNESOTA...
  THIS INCLUDES THE CITY OF BRAINERD...
  SOUTHERN CASS COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 1145 PM CDT

* AT 744 PM CDT...TRAINED WEATHER SPOTTERS REPORTED AREAS OF FLASH
  FLOODING IN AN AREA FROM NEAR MOTLEY AND CASINO...THROUGH 
  NISSWA...BRAINERD...IRONTON...DEERWOOD...AITKIN AND MCGREGOR.
  AT 715 PM...WEATHER SPOTTERS REPORTED 6 INCHES OF RAIN IN AN
  AREA BETWEEN DEERWOOD AND AITKIN WITH SEVERAL REPORTS OF 4 OR 
  MORE INCHES ELSEWHERE IN THIS AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARTHYDE...
  WOODROW...WOLFORD...WEALTHWOOD...WAUKENABO...WALDECK...TROM
  MALD...TAMARACK...SHESHEBEE...ROSSBURG...RIVERTON...POPLAR...PINE
  KNOLL...PEQUOT LAKES...PALISADE...NISSWA...MISSION...MERRIFIELD...
  MCGREGOR...LITTLE PINE...LIBBY...LEGIONVILLE...LEADER...LAWLER...
  LAKE SHORE...LAKE HUBERT...KIMBERLY...JENKINS...IRONTON...
  HASSMAN...GLORY...GLEN...ESTERDY...EAST GULL LAKE...DEERWOOD...
  CUYUNA...CROSSLAKE...CROSBY...CASINO...BREEZY POINT...BALSAM...
  BAIN AND AITKIN.

THE VAST MAJORITY OF THE THUNDERSTORMS SHOULD MOVE EAST OF THE 
WARNING AREA BY 9 PM...BUT IT WILL TAKE SOME TIME FOR THE STORM 
WATER RUNOFF EFFECTS TO TAKE FULL HOLD. AS A RESULT...FLOODING COULD 
CONTINUE OR EVEN BECOME MORE SUBSTANTIAL THROUGH THE EVENING HOURS 
AND THE FLASH FLOOD WARNING HAS BEEN EXTENDED FOR THIS AREA THROUGH 
MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4665 9479 4685 9308 4634 9308 4614 9433
      4616 9439 4621 9440 4629 9436 4632 9443
      4629 9454 4635 9466 4635 9473 4640 9480

$$

DAP
2 follow-up statements
000 
WGUS73 KDLH 150219
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
919 PM CDT TUE JUL 14 2009

MNC001-021-035-150445-
/O.CON.KDLH.FF.W.0002.000000T0000Z-090715T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROW WING MN-AITKIN MN-CASS MN-
919 PM CDT TUE JUL 14 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
SOUTHWESTERN CASS...CENTRAL AITKIN AND CROW WING COUNTIES...

AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS PRODUCING HEAVY RAINFALL HAD ENDED ACROSS THE 
FLASH FLOOD WARNING AREA.  HOWEVER...FLOODING WILL LIKELY PERSIST 
ALONG MANY RIVERS...CREEKS...STREAMS AND OTHER LOW LYING AND POORLY 
DRAINED AREAS AS RUNOFF FROM HEAVY RAINFALL EARLIER THIS EVENING 
CONTINUES FOR AT LEAST A COUPLE MORE HOURS.

WIDESPREAD RAINFALL AMOUNTS FROM 4 TO AS MUCH AS 6.3 INCHES HAVE 
BEEN RECEIVED FROM ACROSS PARTS OF CROW WING AND AITKIN COUNTIES 
SINCE 5 PM THIS EVENING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODROW...
WOLFORD...WEALTHWOOD...WAUKENABO...WALDECK...TROMMALD...TAMARACK...
SHESHEBEE...ROSSBURG...RIVERTON...POPLAR...PINE KNOLL...PEQUOT
LAKES...PALISADE...NISSWA...MISSION...MERRIFIELD...MCGREGOR...LITTLE
PINE...LIBBY...LEGIONVILLE...LEADER...LAWLER...LAKE SHORE...LAKE
HUBERT...KIMBERLY...JENKINS...IRONTON...HASSMAN...GLORY...GLEN...
ESTERDY...EAST GULL LAKE...DEERWOOD...CUYUNA...CROSSLAKE...CROSBY...
CASINO...BREEZY POINT...BALSAM...BAIN AND AITKIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MANY FLOODING DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT 
WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH 
FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE 
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER 
BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4665 9479 4685 9308 4634 9308 4614 9433
      4616 9439 4621 9440 4629 9436 4632 9443
      4629 9454 4635 9466 4635 9473 4640 9480

$$
 MILLER
000 
WGUS73 KDLH 150333
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1033 PM CDT TUE JUL 14 2009

MNC001-021-035-150445-
/O.CON.KDLH.FF.W.0002.000000T0000Z-090715T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROW WING MN-AITKIN MN-CASS MN-
1033 PM CDT TUE JUL 14 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
SOUTHWESTERN CASS...CENTRAL AITKIN AND CROW WING COUNTIES...

AT 1031 PM CDT...THUNDERSTORMS HAVE ENDED ACROSS CASS... CROW WING 
AND AITKIN COUNTIES... AND NO ADDITIONAL HEAVY RAINFALL IS EXPECTED 
FOR THE REST OF TONIGHT.  HOWEVER... RUNOFF FROM 4 TO 6 INCHES OF 
RAIN THAT FELL EARLIER THIS EVENING WILL CONTINUE TO PRODUCE FLASH 
FLOODING ALONG RIVERS... STREAMS... CREEKS AND OTHER LOW LYING AND 
POORLY DRAINED AREAS FOR ANOTHER HOUR OR TWO.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODROW...
WOLFORD...WEALTHWOOD...WAUKENABO...WALDECK...TROMMALD...TAMARACK...
SHESHEBEE...ROSSBURG...RIVERTON...POPLAR...PINE KNOLL...PEQUOT
LAKES...PALISADE...NISSWA...MISSION...MERRIFIELD...MCGREGOR...LITTLE
PINE...LIBBY...LEGIONVILLE...LEADER...LAWLER...LAKE SHORE...LAKE
HUBERT...KIMBERLY...JENKINS...IRONTON...HASSMAN...GLORY...GLEN...
ESTERDY...EAST GULL LAKE...DEERWOOD...CUYUNA...CROSSLAKE...CROSBY...
CASINO...BREEZY POINT...BALSAM...BAIN AND AITKIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 4665 9479 4685 9308 4634 9308 4614 9433
      4616 9439 4621 9440 4629 9436 4632 9443
      4629 9454 4635 9466 4635 9473 4640 9480

$$
 MILLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:45 PM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Jul 14, 2:45 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
245 PM CDT TUE JUL 14 2009

.DISCUSSION...FIRST ROUND OF RAIN MOVING THROUGH THE FA ATTM WHICH
IS WAY OVER DUE. MOST OF THE AREA RUNNING PCPN DEFICITS OF 1.5
INCHES OR MORE. FIRST SUBSTANTIAL RAINFALL SINCE MID-LATE JUNE FOR
MOST LOCATIONS. DRY AIR IS FINALLY BEING OVERCOME BY
MOISTURE...WITH CKC TO GRAND PORTAGE BEING THE LAST TO FALL. PAIR
OF SFC LOW CENTERS PUSHING A FRONTAL BOUNDARY INTO THE EASTERN
DAKOTAS AT 18Z. BEST INSTABILITY/LOW LEVEL FORCING FOUND RIGHT
ALONG AND JUST AHEAD OF THE FRONT WHERE THUNDERSTORMS ARE RUMBLING
ALONG.

THE FRONT IS EXPECTED TO MOVE INTO THE WESTERN TIER OF THE FA BY 06Z
WEDNESDAY WITH SHOWERS AND THUNDERSTORMS PERSISTING. 12Z NAM HAS A
GOOD HANDLE ON THE DRY SLOT IN THE DAKOTAS ATTM AND HAVE FOLLOWED
ITS SOLUTION FOR DRY SLOT CROSSING THE FA. LIKELY POPS USED THIS
EVENING...THEN BRING THE DRY PUNCH INTO THE SW INTO CENTRAL PORTION
OF THE FA. BETTER INSTABILITY FOR THUNDERSTORMS FOUND IN THE
VICINITY OF THE SFC LOW TRACK ACROSS SOUTH CENTRAL CANADA...AND NEAR
THE FRONT MOVING THROUGH NW WI COUNTIES. NOT EXPECTING ANY SEVERE AS
THE AREA IS VERY STABLE WITH CLOUD SHIELD LIMITING INSOLATION.

FRONTAL BOUNDARY CROSSES NW WI WEDNESDAY MORNING WITH PCPN IN THIS
AREA ENDING. CAA BEGINS ON WEDNESDAY AS CUT OFF UPPER LOW MEANDERS
AROUND NW ONTARIO. WILL KEEP A MENTION OF A FEW SHOWERS OVER THE
NORTHERN TIER IN THE VICINITY OF THE UPPER LOW AND EMBEDDED PIECES
OF SHORT WAVE ENERGY ROTATING THROUGH.

A BREAK IN THE ACTION COMES WEDNESDAY NIGHT AS DRIER AIR IN THE LOW
LEVELS OVERCOMES ANY POSSIBILITY OF PCPN. MIGHT SEE A SPRINKLE BUT
NOT ENOUGH TO WARRANT A MENTION ATTM. NEXT BEST SHOT OF ACCUMULATING
RAIN COMES THURSDAY AFTERNOON AS ANOTHER ROBUST PIECE OF ENERGY
ROUNDS THE BASE OF THE UPPER LOW. HAVE UPPED POPS THURSDAY
AFTERNOON OVER THE NORTHERN HALF OF THE FA. VERY COLD AIR...H85
TEMPS TO +1C...WILL PRECLUDE THUNDER MENTION. UNSEASONABLY COOL
MAX TEMPS IN THE 50S AND 60S EXPECTED.

.EXTENDED...SATURDAY THRU TUESDAY...
AFTER A VERY COOL END TO THE WEEK...TEMPERATURES BEGIN TO REBOUND IN
THE EXTENDED PERIOD AS LARGE UPPER RIDGE AXIS NUDGES OVERHEAD. COULD
SEE SOME LINGERING INSTABILITY SHOWERS SATURDAY AS UPPER COLD CORE
LOW SLOWLY EXITS TO SOUTH AND EAST. WEAK HIGH PRESSURE THEN BUILDS
IN FOR THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK. THE
BEST CHANCE FOR PRECIPITATION WILL NOT COME UNTIL MONDAY NIGHT INTO
TUESDAY AS PACIFIC NORTHWEST TROUGH ROUNDS UPPER CANADIAN LOW.
RETURN FLOW WILL DECREASE STABILITY MONDAY AFTERNOON...ALTHOUGH
DIFFERENCES REMAIN IN TIMING OF CONVECTION WITH WARM FRONTAL
BOUNDARY.

&&

.AVIATION...DETERIORATING CONDITIONS EXPECTED THIS LATE AFTERNOON
AND EVENING AS LOW PRESSURE SYSTEM AND UNSTABLE ATMOSPHERE MOVE
THROUGH THE REGION. SHOULD CONTINUE TO SEE MVFR CONDITIONS WITH
SWATH OF SHRA/TSRA MOVING THROUGH WEST TO EAST ALONG PRE-FRONTAL
TROUGH. WINDS SHOULD SWITCH MORE SOUTHERLY BEHIND THIS TROUGH. IFR
CIGS BEHIND THE TROUGH ARE EXPECTED TO LINGER BEFORE COLD FRONT
PUSHES THROUGH LATE TONIGHT AND WED MORNING FROM WEST TO EAST...WHEN
CONDITIONS SHOULD BEGIN TO IMPROVE TO MVFR AND WEST WINDS BECOME
GUSTY.

&&

POINT TEMPS/POPS...
DLH  56  71  51  61 /  70  10  10  30
INL  54  64  46  58 /  70  20  10  40
BRD  58  72  53  67 /  70  10  10  20
HYR  63  76  51  66 /  70  10  10  20
ASX  61  73  50  64 /  70  10  10  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...NONE.

GSF/HENRY
Hazardous weather outlook, Jul 14, 11:41 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1141 AM CDT TUE JUL 14 2009

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-151030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1141 AM CDT TUE JUL 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR A PART OF NORTHEAST
MINNESOTA...

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON THROUGH TONIGHT. A FEW OF
THE STORMS MAY BE SEVERE TO THE LEFT OF A LINE FROM BACKUS TO
GARRISON MINNESOTA...INCLUDING THE BRAINERD LAKES AREA. THE MAIN
HAZARDS ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE ON MONDAY...MAINLY WEST OF A LINE FROM
AITKIN TO INTERNATIONAL FALLS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-151030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1141 AM CDT TUE JUL 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GSF

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 14, 6:31 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
631 PM CDT TUE JUL 14 2009

MNZ012-019-020-037-WIZ001-150100-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-DOUGLAS-NORTHERN
COOK/NORTHERN LAKE-SOUTHERN LAKE/NORTH SHORE-
631 PM CDT TUE JUL 14 2009

...STRONG THUNDERSTORMS HEADED INTO THE TWIN PORTS REGION...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ACROSS CARLTON AND SOUTHERN ST. LOUIS
COUNTIES...MOVING NORTHEAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4643 9302 4744 9304 4744 9157 4705 9158
      4691 9180 4678 9208 4672 9204 4669 9195
      4675 9159 4644 9160

HENRY
Local storm report, Jul 14, 6:43 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
643 PM CDT TUE JUL 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HEAVY RAIN       5 SW GRAND RAPIDS       47.18N 93.60W
07/14/2009  M2.75 INCH       ITASCA             MN   TRAINED SPOTTER

            2.75 INCHES IN 2 HOURS.

&&

SG
Special weather statement, Jul 14, 6:49 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
649 PM CDT TUE JUL 14 2009

MNZ038-WIZ006-150045-
BURNETT-PINE-
649 PM CDT TUE JUL 14 2009

...STRONG THUNDERSTORMS HEADED ACROSS INTERSTATE 35 CORRIDOR...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
BROOK PARK TO 7 MILES SOUTHWEST OF GREELY...MOVING EAST AT 40 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY
DOWNPOURS RESULTING IN POOR VISIBILITY...

* THUNDERSTORMS WILL BE NEAR...
  WEST ROCK BY 655 PM...
  ROCK CREEK AND PINE CITY BY 700 PM...
  FINLAYSON AND SANDSTONE BY 705 PM...
  RUTLEDGE AND DENHAM BY 710 PM...
  ASKOV AND WILLOW RIVER BY 715 PM...
  TRADE RIVER AND GRANTSBURG BY 720 PM...
  BRUNO AND TRADE LAKE BY 725 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4567 9289 4572 9287 4573 9313 4595 9314
      4599 9313 4599 9307 4613 9306 4638 9295
      4640 9231 4572 9230 4572 9251 4564 9255
      4564 9287

HENRY
Special weather statement, Jul 14, 7:01 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
701 PM CDT TUE JUL 14 2009

MNZ025-026-033>036-150100-
CROW WING-NORTH CASS-NORTHERN AITKIN-SOUTH AITKIN-SOUTH CASS-SOUTH
ITASCA-
701 PM CDT TUE JUL 14 2009

...STRONG THUNDERSTORMS WITH HEAVY RAIN CONTINUE ACROSS
BRAINERD...AITKIN...AND GRAND RAPIDS REGIONS...

AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
BALSAM TO ST. MATHIAS...MOVING NORTHEAST AT 40 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND NUMEROUS
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  SOUTH LONG LAKE...    ERSKIN LAKE...        CAMP LAKE...
  PINE CENTER...        BAY LAKE...           GARRISON...
  FARM ISLAND LAKE...   MILLE LACS LAKE...    WEALTHWOOD...
  MALMO...              GLORY...              MCGRATH...
  GLEN...               RICE LAKE...          KIMBERLY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4696 9434 4721 9307 4615 9305 4615 9343
      4624 9345 4623 9379 4614 9381 4615 9437
      4623 9440 4629 9435 4632 9443 4629 9454
      4635 9464

HENRY
Special weather statement, Jul 14, 7:07 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
707 PM CDT TUE JUL 14 2009

WIZ001>003-006>008-150100-
ASHLAND-BAYFIELD-BURNETT-DOUGLAS-SAWYER-WASHBURN-
707 PM CDT TUE JUL 14 2009

...SCATTERED THUNDERSTORMS HEADED MOVING ACROSS NORTHWEST
WISCONSIN...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
CHAFFEY TO 5 MILES SOUTHEAST OF SARONA...MOVING NORTHEAST AT 40 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  WASCOTT AND SPRINGBROOK BY 715 PM...
  WENTWORTH AND STONE LAKE BY 720 PM...
  POPLAR AND MAPLE BY 725 PM...
  RESERVE AND RADISSON BY 730 PM...
  WAINO AND OJIBWA BY 735 PM...
  WINTER AND OULU BY 740 PM...
  IRON RIVER AND CABLE BY 745 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4572 9217 4572 9230 4641 9228 4676 9157
      4681 9134 4689 9118 4686 9117 4687 9111
      4695 9103 4693 9100 4699 9093 4699 9092
      4694 9093 4700 9088 4696 9082 4704 9077
      4638 9100 4565 9096 4563 9215

HENRY
Local storm report, Jul 14, 7:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
723 PM CDT TUE JUL 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HEAVY RAIN       5 NE DEERWOOD           46.52N 93.82W
07/14/2009  M6.00 INCH       CROW WING          MN   TRAINED SPOTTER

            6 INCHES OF RAIN IN 3 HOURS.

&&

SG

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:01 PM CDTSpecial Weather StatementDLHAitkin, Cass, Crow Wing59 min
Jul 14, 8:19 PM CDTSpecial Weather StatementDLHPine11 min
Jul 14, 8:30 PM CDTSpecial Weather StatementDLHCarlton30 min
Jul 14, 8:53 PM CDTSpecial Weather StatementDLHKoochiching22 min
Jul 14, 9:06 PM CDTSpecial Weather StatementDLHPine24 min
Jul 14, 9:23 PM CDTSpecial Weather StatementDLHKoochiching22 min
Jul 14, 9:29 PM CDTSpecial Marine WarningDLH61 min
Jul 14, 9:36 PM CDTSevere Thunderstorm WarningDLHPine39 min
Jul 14, 10:02 PM CDTDense Fog AdvisoryDLHCarlton, Cook, Lake, Saint Louis6 hr
Jul 14, 11:04 PM CDTSpecial Weather StatementDLH26 min
Jul 14, 11:51 PM CDTAreal Flood AdvisoryDLHAitkin, Cass, Crow Wing8 hr
Jul 15, 11:33 AM CDTSmall Craft AdvisoryDLH7 hr

Nearby

Flash Flood Warnings in Minnesota, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.